Leflunomide-induced Toxic Epidermal Necrolysis in a Patient with Rheumatoid Arthritis

Ji Hye Je, Hyun Jung Lee, Young Ju Na, Ji Hye Seo, Young Ho Seo, Jae-Hoon Kim, Sung Jae Choi, Young Ho Lee, Jong Dae Ji, Gwan Gyu Song
2014 Journal of Rheumatic Diseases  
Leflunomide was licensed for the treatment of rheumatoid arthritis in 1998 and has been available in Korea since 2003. Allergic cutaneous reactions (rash, purpura) are common (<10%) side effects of leflunomide, but severe cases such as Stevens-Johnson syndrome (SJS) or toxic epidermal necrolysis (TEN) are rarely reported. There has not been a report of SJS or TEN induced by leflunomide in Korea. Here we report a case of leflunomide-induced TEN in a patient with rheumatoid arthritis. Leflunomide
more » ... was discontinued, and the TEN was treated with methylprednisolone, cholestyramine and immunoglobulin. The skin lesion eventually resolved over four weeks with residual post-inflammatory hyperpigmentation.
doi:10.4078/jrd.2014.21.6.326 fatcat:6byqizor6ngcpcuyawcfw6v7eq